Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Sep 3, 2012, 3:00 PM EDT for Alger County, Schoolcraft County, Michigan. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2012, 3:00 PM EDT (19:00 UTC)
- Expired
- Sep 3, 2012, 3:32 PM EDT
- In force
- 32 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Alger County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 88 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:06 PM EDT | TSTM WND DMG | 1 E Shingleton, MI | SEVERAL TREES DOWN. ESTIMATED TO BE 5 TO 6 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR. |
| Sep 3, 3:15 PM EDT | TSTM WND DMG | 4 Se Munising, MI | 8 INCH AND 10 INCH DIAMTER TREE DOWN AT A HOTEL. TREE OF UNKNOWN SIZE DOWN ON M-28. POWER OUT IN THE AREA. HAIL HITTING TRUCK...BUT SIZE UNKNOWN DUE TO POOR VISIBILITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS53 KMQT 031900
SVRMQT
MIC003-153-031945-
/O.NEW.KMQT.SV.W.0053.120903T1900Z-120903T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
300 PM EDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
CENTRAL SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MUNISING...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHINGLETON...VAN MEER...MELSTRAND AND CUSINO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4615 8634 4634 8669 4647 8661 4649 8657
4644 8607
TIME...MOT...LOC 1900Z 288DEG 24KT 4637 8657
WIND...HAIL 60MPH 1.50IN
$$
KLUBER2 follow-up statements
401
WWUS53 KMQT 031916
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
316 PM EDT MON SEP 3 2012
MIC003-153-031945-
/O.CON.KMQT.SV.W.0053.000000T0000Z-120903T1945Z/
SCHOOLCRAFT MI-ALGER MI-
316 PM EDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALGER AND
CENTRAL SCHOOLCRAFT COUNTIES UNTIL 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHINGLETON...OR 10 MILES SOUTHEAST OF MUNISING...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF ALGER AND CENTRAL SCHOOLCRAFT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4631 8653 4643 8645 4646 8642 4644 8607
4615 8634
TIME...MOT...LOC 1916Z 288DEG 24KT 4633 8642
WIND...HAIL 60MPH 1.00IN
$$
KLUBER751
WWUS53 KMQT 031932
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
332 PM EDT MON SEP 3 2012
MIC003-153-031942-
/O.CAN.KMQT.SV.W.0053.000000T0000Z-120903T1945Z/
SCHOOLCRAFT MI-ALGER MI-
332 PM EDT MON SEP 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR ALGER AND CENTRAL SCHOOLCRAFT
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4631 8653 4643 8645 4646 8642 4644 8607
4615 8634
TIME...MOT...LOC 1932Z 288DEG 24KT 4629 8627
$$
KLUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:40 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 3, 1:40 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 140 PM EDT MON SEP 3 2012 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 429 AM EDT MON SEP 3 2012 00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW WSW FLOW ALF OVER THE UPR GRT LKS BTWN UPR RDG EXTENDING FM THE PLAINS INTO LWR MI AND DEEP...OCCLUDED LO OVER NRN SASKATCHEWAN THAT IS DRIFTING ONLY SLOWLY EWD. THE REMNANTS OF HURRICANE ISAAC CONTINUE TO DRIFT EWD THRU THE OH VALLEY S OF THE UPR RDG AXIS. WARM CONVEYOR BELT MSTR RIBBON...IN ADVANCE OF COLD FNT MOVING THRU MN THAT IS ATTENDANT TO SASKATCHEWAN OCCLUSION...HAS PUSHED INTO ERN MN/WRN UPR MI. HOWEVER...CIRCULATION ARND ISAAC HAS LIMITED MSTR INFLOW INTO THIS SYSTEM AS EVIDENCED BY VERY DRY AIRMASS SHOWN ON THE 00Z MPX RAOB AND H85 DEWPT DEPRESSIONS NEAR 20C STRETCHING FM THAT SITE SWWD INTO THE CENTRAL PLAINS. SINCE THIS DRY AIR IS FEEDING NEWD TOWARD NE MN/UPR MI IN THE SSW SFC-H85 FLOW AHEAD OF COLD FNT...AT 06Z THERE WAS NO PCPN FALLING S OF THE CNDN BORDER FM THIS CLD DESPITE STEEP MID LVL LAPSE RATES AND MUCAPE 500-1000 J/KG AS SHOWN BY SPC MESOANALYSIS. ISOLD -SHRA/A FEW LTG STRIKES WERE EVIDENT IN ONTARIO WHERE MSTR IS DEEPER PER 00Z YPL RAOB CLOSER TO SHARPER DEEP LYR QVECTOR CNVGC ASSOCIATED WITH OCCLUSION TO THE W. HOWEVER...APRCH OF 70KT H3 JET MAX IN THE NRN PLAINS/SOME UPR DVGC HAS CAUSED MORE SHRA/TS TO DVLP OVER WRN LK SUP CLOSER TO FCST ISSUANCE. BEHIND THE COLD FNT IN THE NRN PLAINS...00Z ABERDEEN SDAKOTA AND BISMARCK RAOBS SHOW A VERY DRY AIRMASS. LATEST WV IMAGERY SHOWS THIS DRIER AIR ALF SPREADING EWD. MAIN FCST CONCERNS IN THE SHORT TERM ARE SHRA/TS CHCS TODAY AS COLD FNT/MSTR RIBBON PRESS TO THE E. TODAY...COLD FNT IN MN IS PROGGED TO DRIFT INTO UPR MI AND DISSIPATE AS THIS BNDRY OUTRUNS THE CLOSED LO IN SASKATCHEWAN THAT IS PROGGED TO DRIFT ONLY SLOWLY INTO MANITOBA. PCPN CHCS WL BE HINDERED BY DRY ADVECTION NOTED ABOVE AND EXIT OF DEEP LYR QVECTOR CNVGC TO THE N. HOWEVER...BULK OF MODELS SHOWED THE INCRSG H4-2 UPR DVGC EARLY THIS MRNG IN ADVANCE OF JET MAX MOVING ENEWD THRU THE NRN PLAINS...SO WENT WITH SCT -SHRA/TSRA TO START OFF FCST PERIOD OVER THE W WITH THE SOMEWHAT HIER POPS FARTHER TO THE N CLOSER TO DEEPER MSTR/ LINGERING DEEP LYR QVECTOR CNVGC. THIS UPR DVGC IS PROGGED TO EXIT TO THE NE BY MID MRNG...SO EXPECT POPS TO DIMINISH FOR A TIME. QUESTION THEN BECOMES WHETHER DAYTIME HEATING CAN INVIGORATE DIURNAL CONVECTION IN ABSENCE OF APPRECIABLE DYNAMIC SUPPORT AND AGAINST ONSLAUGHT OF INCOMING DRY AIR THAT IS PROGGED TO DROP KINX BLO 10 OVER THE W HALF BY 18Z FOLLOWING THE DISSIPATING COLD FROPA PER FAVORED GFS THAT BEST MATCHES WV IMAGERY TRENDS OF VIGOROUS DRYING ALF MOVING E FM THE NRN PLAINS. BEST SHOT FOR THIS CONVECTION APPEARS TO BE OVER THE E AND SCNTRL...WHERE KINX IS PROGGED TO REMAIN NEAR 30 THRU 18Z AND WHERE DVLPG LK BREEZES MIGHT ENHANCE LLVL CNVGC. BUT EVEN IN THIS AREA...KINX IS FCST TO FALL BLO 20 BY 00Z EXCEPT FOR AREAS NEAR LK MI. AS FOR SVR THREAT...MODELS DEPICT DEEP LYR SHEAR AS HI AS 30-35 KTS OVER THE SCNTRL AT 18Z. MODIFIED GFS FCST SDNG FOR ESC AT 18Z FOR SFC T/TD 83/66 YIELDS SBCAPE NEAR 1400 J/KG DESPITE LESS IMPRESSIVE MID LVL LAPSE RATES FCST IN THAT AREA. WITH VIGOROUS DRYING ALF...SFC-10K DELTA THETA-E IS PROGGED TO INCRS TO A SGNFT 25-30C BY LATE IN THE DAY...INCRSG THE DCAPE IN THE PRESENCE OF UNIDIRECTIONAL WLY FLOW ALF/THREAT FOR DAMAGING WINDS. DESPITE MID LVL DRYING...FCST HI WBZ NEAR 13K FT WOULD PROBABLY MINIMIZE THE POTENTIAL FOR LARGE HAIL. BUT MAIN CONCERN IS HOW VIGOROUS MID LVL DRYING WL IMPACT SHRA/TS CHCS. IN FACT...THE GREATER SHEAR MIGHT ACT TO ENTRAIN SO MUCH DRIER AIR INTO THE STORM TOWERS AND LIMIT THE INTENSITY OF THE CONVECTION. WL CONTINUE TO MENTION THE THREAT OF SOME STRONGER STORMS IN THE HWO. AS FOR HI TEMPS...MIXING TO H85 ON GFS FCST SDNGS YIELDS HI TEMPS REACHING THE MID/UPR 80S AWAY FM LK MODERATION...IN GOOD AGREEMENT WITH MAX TEMPS OBSVD UPSTREAM ON SUN. TNGT...WITH VIGOROUS UPR DRYING PER THE GFS THAT CAUSES H85-5 MEAN RH TO FALL AS LO AS 20 PCT BY 06Z...ANY LINGERING SHRA/TS OVER THE SE CWA IN THE EARLY EVNG WL END WITH LOSS OF DAYTIME HEATING IN THE ABSENCE OF ANY DYNAMIC SUPPORT. CONSIDERING DRYNESS OF INCOMING AIRMASS AND LGT WINDS UNDER BUBBLE HI PRES BLDG INTO THE AREA... TENDED TOWARD THE LOWER GFS GUIDANCE FOR MIN TEMPS. VIGOROUS DRYING ALF/LGT WINDS FAVOR FOG DEVELOPMENT...SO WENT WITH AREAS OF FOG OVER MUCH OF THE INTERIOR. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 429 AM EDT MON SEP 3 2012 THE PERIOD STARTS 12Z TUE WITH A CLOSED UPPER LOW OVER NRN MANITOBA...AND A SFC TROUGH/WEAK COLD FRONT W OF THE CWA. SHORTWAVE ENERGY IS THEN COMBINED INTO THE SRN SIDE OF THE UPPER LOW THROUGH WED...CAUSING THE SYSTEM TO MOVE FARTHER W TO FAR NW ONTARIO BY 00Z THU. EXACTLY WHEN AND WHERE THE SHORTWAVE ENERGY MOVES WILL GREATLY IMPACT THE FORECAST FOR TUE AND TUE NIGHT...SO CONFIDENCE IS LOWER FOR THIS TIME PERIOD. WE COULD STAY DRY ACROSS MOST OF THE CWA ON TUE...AS THE 12Z/02 ECMWF SHOWS DUE TO THE SHORTWAVE STAYING FATHER TO THE N THAN IN OTHER MODELS. ALSO...MODEL FORECAST SOUNDING SHOW DIFFERENCES BETWEEN LOW LEVEL MOISTURE WHICH WILL RESULT IN INCREASED TO DECREASED CIN. WILL NOT CHANGE THE PREVIOUS POP FORECAST WITH SLIGHT CHANCE TO LOW CHANCE POPS MAINLY IN THE AFTERNOON. IF SHOWERS AND THUNDERSTORMS DO DEVELOP...THERE MAY BE SOME STRONG TUE AFTERNOON AS CAPE INCREASES TO AOA 1500 J/KG BUT 0-6 KM SHEAR REMAINS BELOW 25 KTS. A STRONGER COLD FRONT/SFC TROUGH SHOULD MOVE THROUGH ON WED...BUT TIMING AND INTENSITY REMAINS IN QUESTION AS MODELS DO NOT HANDLE THE SITUATION WELL. THIS IS AGAIN RELATED TO THE PATH THE SHORTWAVE TAKES. THE DIFFERENCES BETWEEN TIMING PLAY OUT THE MOST WITH THUNDERSTORM INTENSITY ON WED...WITH THE SLOWER GUIDANCE BRING THE FRONT THROUGH AROUND PEAK HEATING WHICH WOULD RESULT IN MORE INSTABILITY. THE FASTER MODELS MOVE THINGS THROUGH EARLIER AND THEREFORE...INSTABILITY RESULTING FROM DAYTIME HEATING IS MAXIMIZED AOA 1500 J/KG. 0-6KM SHEAR SHOULD BE ON THE ORDER OF 40-50 KTS...WITH 0-1KM SHEAR OF AROUND 15 KTS. FLOW WILL BE MOSTLY UNIDIRECTIONAL...SO THE SHEAR IS MOSTLY SPEED SHEAR. MORE ALONG THE LINES OF WORST CASE SCENARIO REGARDING TIMING/INSTABILITY...SOME STORMS COULD BE SEVERE IN THE AFTERNOON WITH WIND GUSTS BEING THE PRIMARY HAZARD /DUE PARTY TO DRY MID LEVELS/. THERE WOULD BE A LARGE HAIL THREAT...BUT THAT IS MORE CONDITIONAL. REGARDLESS OF TIMING OF THE FRONT...PRECIP DOES LOOK MORE CERTAIN THAN ANY OTHER DAY IN THE EXTENDED...BUT THAT SHORTWAVE WILL MAKE THINGS TRICKY. INCREASED POPS TO LIKELY...ESPECIALLY CENTRAL AND E...AND HIGH CHANCE POPS OVER THE FAR W. THE UPPER LOW WILL CONTINUE TO MOVE EVERY SO SLOWLY ESE...AND WILL BE CLOSEST TO THE CWA THU NIGHT. EXPECT 850MB TEMPS AROUND 4-6C THU INTO FRI..WHICH MAY LEAD TO SOME LAKE EFFECT RAIN DOWNWIND OF N/NW WINDS. MODEL AGREEMENT AND CONTINUITY DEGRADE SIGNIFICANTLY FRIDAY THROUGH SUNDAY...SO CONFIDENCE IS SIGNIFICANTLY LOWER FOR NEXT WEEKEND. IT DOES APPEAR...HOWEVER...THAT A RETURN TO OR EVEN BELOW NEAR NORMAL TEMPERATURES IS IN STORE FOR THU THROUGH SUN. USED CONSENSUS OF MODEL GUIDANCE GIVEN UNCERTAINTY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 139 PM EDT MON SEP 3 2012 WITH WEAK SFC TROF MOVING ACROSS UPPER MI...KSAW MAY BE IMPACTED BY BRIEF SHRA/TSRA AND MVFR CONDITIONS OVER THE NEXT COUPLE OF HRS. TROF IS ALREADY PAST KIWD/KCMX...SO THE AFTN WILL HAVE VFR CONDITIONS AND NO PCPN AT THOSE 2 SITES. WITH SFC WINDS DIMINISHING TO LIGHT/CALM UNDER UPPER LEVEL DRYING...FOG IS LIKELY TO FORM TONIGHT WITH IFR...POSSIBLE LIFR...CONDITIONS. FOG WILL DISSIPATE WITHIN A COUPLE OF HRS AFTER SUNRISE TUE. NEXT DISTURBANCE APPROACHING THE AREA MAY TRIGGER ISOLD/SCT CONVECTION TUE...BUT MOST LIKELY NOT UNTIL BEYOND THIS FCST PERIOD. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 429 AM EDT MON SEP 3 2012 EXPECT S WINDS UP TO 20 KTS IN ADVANCE OF AN APPROACHING COLD FRONT TO DIMINISH TODAY AS THE FRONT TENDS TO WEAKEN. LIGHT WINDS WILL THEN PREVAIL THRU TONIGHT AS A WEAK HI PRES SYSTEM MOVES INTO THE UPPER GREAT LAKES. A SERIES OF LOW PRESSURE SYSTEMS AND COLD FRONTS WILL MOVE NEAR LAKE SUPERIOR TUESDAY THROUGH SUNDAY...LEADING TO PERIODS OF INCREASED WINDS. HOWEVER...AT THIS TIME WINDS ARE EXPECTED TO REMAIN BELOW 25KTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KC LONG TERM...TITUS AVIATION...ROLFSON MARINE...KC/TITUS
Hazardous weather outlook, Sep 3, 4:45 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 445 AM EDT MON SEP 3 2012 MIZ001>007-009>014-084-085-041200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 445 AM EDT MON SEP 3 2012 /345 AM CDT MON SEP 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY OVER SOUTH CENTRAL UPPER MICHIGAN THIS AFTERNOON. THE MAIN THREAT FROM THE STORMS WOULD BE STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER REPORTS WOULD BE APPRECIATED. LSZ162-240>251-263>267-041200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 445 AM EDT MON SEP 3 2012 /345 AM CDT MON SEP 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF LAKE SUPERIOR MAINLY BEFORE NOON TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS COULD OCCUR TUESDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-041200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 445 AM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME STRONG...WITH GUSTY WINDS THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. TITUS
In the hours before
Local storm report, Sep 3, 11:20 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1120 AM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HAIL HUBBELL 47.18N 88.44W
09/03/2012 M0.75 INCH HOUGHTON MI PUBLIC
&&
KLUBERLocal storm report, Sep 3, 11:41 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1141 AM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL EAGLE HARBOR 47.46N 88.16W
09/03/2012 M0.25 INCH KEWEENAW MI TRAINED SPOTTER
&&
KLUBERThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:56 AM EDT | Special Marine Warning | MQT | 64 min | |
| Sep 3, 6:24 AM EDT | Severe Thunderstorm Warning | MQT | Houghton | 36 min |
| Sep 3, 6:37 AM EDT | Severe Thunderstorm Warning | MQT | Keweenaw | 53 min |
| Sep 3, 6:59 AM EDT | Severe Thunderstorm Warning | MQT | Houghton | 31 min |
| Sep 3, 7:08 AM EDT | Special Marine Warning | MQT | 97 min | |
| Sep 3, 8:51 AM EDT | Special Marine Warning | MQT | 32 min | |
| Sep 3, 2:36 PM EDT | Special Marine Warning | MQT | 54 min | |
| Sep 3, 3:43 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 47 min |
| Sep 3, 3:49 PM EDT | Special Marine Warning | MQT | 56 min | |
| Sep 3, 4:14 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 46 min |
| Sep 3, 4:44 PM EDT | Special Marine Warning | MQT | 91 min | |
| Sep 3, 7:48 PM EDT | Special Marine Warning | MQT | 87 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.